MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTS22, 12X100 KII SLEEVE ZTHR 12/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTS22
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: robotic prostatectomy.Event description: the rep, [] was not present for the case.Trocar broke and sharp piece was not recovered.Break was below the seal where it narrows and the z-threads begin.Case was a robotic prostatectomy with dr [#1] and dr [#2].It was a dual procedure that took place the evening of the 4th.Upon completion of the prostatectomy portion, the nurse moved the trocar and noticed it was broken.The piece was not recovered per the operating room manager.The operating room manager communicated that the device will be taken to patient safety.Rep will make appointment with dr [#1] to get more information.It is unknown if there was any patient injury or the patient status.2 photos are available.Additional information received via email on 05mar2019 from account manager associate: attached are photos of the event device.I have also spoken with dr.[#1] via email a few moments ago.He communicated that the patient is okay and that two fragments were recovered.Neither of the fragments entered the patient.I¿d like to amend the operating room manager¿s comments referring to the status of the fragments per dr.[#1]¿s response.The item used was cts22 with a 1338836 lot number.I will follow up on the brand of clamp and port placement once i can get a meeting with dr.[#1].Additional information received via email on 07mar2019 from account manager associate: unfortunately, i cannot guarantee that [the hospital] will release the device from patient safety within the time designated by applied's protocol.I am in communication with the 6th floor operating room manager and will be contacted with an update as soon as she receives one.I would further like to amend the cer to reflect that the nurse working the case with dr.[#1] has submitted a contradictory account of the event and this contradiction has been associated with why the device is being sent to patient safety.The nurse who noticed the crack said that the fragments were inside the patient and this account has been associated with the patient safety report per 6th floor or manager.I informed operating room manager of dr.[#1]'s electronic correspondence indicating that the fragments did not enter the patient.Operating room manager acknowledged my statement and declined to contradict the nurse who initiated the patient safety report.This verbal communication between myself and the operating room manager took place around 12p at [the hospital] on (b)(6) 2019.Patient status: the patient is okay.
 
Event or Problem Description
Procedure performed: robotic prostatectomy.Event description: the rep was not present for the case.Trocar broke and sharp piece was not recovered.Break was below the seal where it narrows and the z-threads begin.Case was a robotic prostatectomy with dr [#1] and dr [#2].It was a dual procedure that took place the evening of the 4th.Upon completion of the prostatectomy portion, the nurse moved the trocar and noticed it was broken.The piece was not recovered per the or manager.The or manager communicated that the device will be taken to patient safety.Rep will make appointment with dr [#1] to get more information.It is unknown if there was any patient injury or the patient status.2 photos are available.Additional information received via email on 05mar2019 from account manager associate: attached are photos of the event device.I have also spoken with dr.[#1] via email a few moments ago.He communicated that the patient is okay and that two fragments were recovered.Neither of the fragments entered the patient.I¿d like to amend the or manager¿s comments referring to the status of the fragments per dr.[#1]¿s response.The item used was cts22 with a 1338836 lot number.I will follow up on the brand of clamp and port placement once i can get a meeting with dr.[#1].Additional information received via email on 07mar2019 from account manager associate: unfortunately, i cannot guarantee that [the hospital] will release the device from patient safety within the time designated by applied's protocol.I am in communication with the 6th floor or manager and will be contacted with an update as soon as she receives one.I would further like to amend the cer to reflect that the nurse working the case with dr.[#1] has submitted a contradictory account of the event and this contradiction has been associated with why the device is being sent to patient safety.The nurse who noticed the crack said that the fragments were inside the patient and this account has been associated with the patient safety report per 6th floor or manager.I informed or manager of dr.[#1]'s electronic correspondence indicating that the fragments did not enter the patient.Or manager acknowledged my statement and declined to contradict the nurse who initiated the patient safety report.This verbal communication between myself and the or manager took place around 12p at [the hospital] on (b)(6) 2019.Patient status: the patient is okay.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, a photo of the event unit was provided by the complainant.Visual inspection confirmed the complainant's experience of a fractured cannula.Based on the description of the event and the photo provided by the complainant, it is likely that the reported event was caused by improper robotic arm installation or the method in which the robotic device was used during the procedure.The event unit is not validated for use in robotic procedures, which could have contributed to the event.The probability and criticality of harm resulting from this failure mode has been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by improper robotic arm installation or the method in which the robotic device was used during the procedure.The event unit is not validated for use in robotic procedures, which could have contributed to the event.The probability and criticality of harm resulting from this failure mode has been evaluated and were found to be at an acceptable level.Correction: section d2 "common device name" was corrected to "laparoscope, general & plastic surgery".
 
Event or Problem Description
Procedure performed: robotic prostatectomy.Event description: the rep, [] was not present for the case.Trocar broke and sharp piece was not recovered.Break was below the seal where it narrows and the z-threads begin.Case was a robotic prostatectomy with dr [#1] and dr [#2].It was a dual procedure that took place the evening of the 4th.Upon completion of the prostatectomy portion, the nurse moved the trocar and noticed it was broken.The piece was not recovered per the or manager.The or manager communicated that the device will be taken to patient safety.Rep will make appointment with dr [#1] to get more information.It is unknown if there was any patient injury or the patient status.2 photos are available.Additional information received via email on 05mar2019 from account manager associate: attached are photos of the event device.I have also spoken with dr.[#1] via email a few moments ago.He communicated that the patient is okay and that two fragments were recovered.Neither of the fragments entered the patient.I¿d like to amend the the or manager¿s comments referring to the status of the fragments per dr.[#1]¿s response.The item used was cts22 with a 1338836 lot number.I will follow up on the brand of clamp and port placement once i can get a meeting with dr.[#1].Additional information received via email on 07mar2019 from account manager associate: unfortunately, i cannot guarantee that [the hospital] will release the device from patient safety within the time designated by applied's protocol.I am in communication with the 6th floor or manager and will be contacted with an update as soon as she receives one.I would further like to amend the cer to reflect that the nurse working the case with dr.[#1] has submitted a contradictory account of the event and this contradiction has been associated with why the device is being sent to patient safety.The nurse who noticed the crack said that the fragments were inside the patient and this account has been associated with the patient safety report per 6th floor or manager.I informed or manager of dr.[#1]'s electronic correspondence indicating that the fragments did not enter the patient.Or manager acknowledged my statement and declined to contradict the nurse who initiated the patient safety report.This verbal communication between myself and the or manager took place around 12p at [the hospital] on 3/6/19.Additional information received via email on 05jun2019 from account manager associate: i have just spoken with the nurse manager and she has the product available now.Patient status: the patient is okay.

Brand Name
CTS22, 12X100 KII SLEEVE ZTHR 12/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8444666
Report Number2027111-2019-00388
Device Sequence Number11211322
Product Code GCJ
UDI-Device Identifier00607915123734
UDI-Public(01)00607915123734(17)211008(30)01(10)1338836
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Model NumberCTS22
Device Catalogue Number101244801
Device Lot Number1338836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/05/2019
Supplement Date Received by Manufacturer03/05/2019
03/05/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date05/30/2019
07/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROBOT; ROBOT